MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that the device had difficulty withdrawing into the sheath.A 4.00x20 synergy ii drug eluting stent and 190cm filterwire ez were selected for a percutaneous coronary intervention (pci) of the saphenous vein graft (svg) procedure.During the procedure, the filter was deployed and percutaneous transluminal coronary angioplasty (ptca) was done.However, the balloon of the synergy ii des stent delivery system was not able to pull back through the sheath and was not able to be re-sheath as there was something wrong with the device.The filter wire and balloon of the synergy were then pulled out together as the balloon could not be pulled out by itself over the filter wire.The procedure was completed with another of the same devices.No patient complications reported and the patient was fine.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by the manufacturer: the stent delivery system was returned for analysis.The stent was deployed during the procedure.The review showed that the stent crimp force, the crimp temperature and the maximum crimped stent profile for the device were all within specification.A red-brown like substance present on the balloon body, shaft polymer extrusion and inside the haemostatic valve.The balloon was reviewed.Bunching/ stretching of the distal blue inner was identified 7.5cm proximal to the distal end of the tip.A visual and tactile examination of the hypotube found multiple kinks.A visual and tactile examination of the shaft polymer extrusion found multiple kinks.An examination (visual and via scope) found no issues with the tip.The device inflated without any issues but deflated in 1min 35 seconds.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9100304
Report Number2134265-2019-11464
Device Sequence Number2700992
Product Code NIQ
UDI-Device Identifier08714729840190
UDI-Public08714729840190
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0023663011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer10/08/2019
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1